|Living Scared with Kaposi's Sarcoma
Feb 7, 2000
Dear Dr. Feinberg,
For a year I have been dealing with KS. I had to go off of my medication due to lack of insurance, and KS appeared within 6 months. This fall I had the areas around my upper thigh radiated, and the lesions went away. At this same time, I began my medications again. However, in less than two months, I have 4 new areas of KS on my thighs again. I was hoping my increasing CD4 (now over 400) and decreasing viral load would prevent KS from coming back. Do you think that control is still possible with meds, and I just need more time, or is this KS going to just keep spreading? My doctor told me to wait three months, in order for the meds to have a chance to control KS, but I am nervous. Will this KS eventually kill me, even with successful viral reduction and good cd4 count? Please give me time frames for KS progression....is it likely to live a long time once KS is diagnosed? Please help me sort all of this out. Thanks you for your help!!
Response from Dr. Feinberg
It is indeed possible that an improved CD4 count and a decrease in HIV viral load will help your immune system control the KS. The timeframe for KS progression is very variable, so I can't give you any numbers. Typically KS on the skin is easier to manage and not very likely to contribute to an earlier death. Stick with your HIV meds and give them a chance. Good luck!
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Sore Throat After Drinking After Someone Worried I Have HIV
- Does Nuvaring Cause Vaginal Irritation?
- Does Vicodin Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.